Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 23, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 25, 2002, 8:09 AM CST for Carter County, Love County, Oklahoma. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2002, 8:09 AM CST (14:09 UTC)
- Expired
- Mar 25, 2002, 9:00 AM CST
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Carter County, OK, Love County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 8:12 AM CST | Hail 0.88 | Rubottom, OK | |
| Mar 25, 8:30 AM CST | Hail 1 | Leon, OK | |
| Mar 25, 8:59 AM CST | Hail 1 | Ardmore, OK | |
| Mar 25, 9:05 AM CST | Hail 0.88 | Ardmore, OK | Hail was reported near Interstate 35 at exit 33. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 2.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 251409 SVROKC OKC019-085-251500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 808 AM CST MON MAR 25 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CARTER COUNTY IN SOUTHERN OKLAHOMA LOVE COUNTY IN SOUTHERN OKLAHOMA * UNTIL 900 AM CST * AT 808 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF COURTNEY...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE ARDMORE...BURNEYVILLE... COURTNEY...LEON...MARIETTA...OVERBROOK AND RUBOTTOM HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3394 9772 3378 9762 3392 9695 3422 9707
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:50 AM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 25, 2:50 AM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 250 AM CST MON MAR 25 2002 NEXT TWO TO THREE DAYS SHOULD HAVE NICE SPRING-LIKE WEATHER BEFORE SYSTEM CURRENTLY OFF SOUTHERN CAL COAST INCREASING THE CHANCE OF RAIN OVER THE WEEKEND. PRESSURE GRADIENT WILL INCREASE THIS MORNING SO SOUTHERLY WINDS WILL ONCE AGAIN CRANK UP. 20 TO 30 MPH OUT WEST STILL LOOKS GOOD WITH 15 TO 25 CENTRAL SECTIONS. MODELS STILL SHOW BOUNDARY/COLD FRONT ASSOCIATED WITH NORTHERN STREAM SYSTEM MOVING INTO NORTHWEST OK BY 12Z THURSDAY. AVN AND ETA NOT IN TOTAL AGREEMENT WITH SOUTHERN PROGRESS OF WIND SHIFT AND RETURN TO SOUTHERLY AND SOUTHEASTERLY WINDS. ETA KEEPS WEAK SURFACE HIGH NORTH WITH MORE OF A EASTERLY TO MAYBE SOUTHEAST FLOW...WHILE AVN DEVELOPS AREA OF LOW PRESSURE WEST WITH MORE OF A SOUTHEAST WIND. HOWEVER MAIN WEATHER STORY WILL BE PROGRESS OF WEST COAST SYSTEM. 00Z MRF SHOWS AN OPEN WAVE BY 12Z OVER NORTHERN LOUISIANA...WHILE CANADIAN HAS CLOSED LOW BETWEEN MAF AND ELP. STILL A LOT OF UNCERTAINTIES WITH TIMING AND TRACK OF THIS SYSTEM. STILL WOULD IMAGINE MOST OF AREA GETTING IN ON SOME RAIN AS UPPER LOW MOVES OVER SOUTHWESTERN STATES OR NORTHERN MEXICO (WAA) WITH A TIGHT PRECIP GRADIENT AS UPPER LOW TRACKS TO OUR SOUTH. WILL KEEP WEEKEND EXTENDED AS IS. MODELS ALSO SHOW EASTERN PACIFIC RIDGE BUILDING LATE IN THE WEEKEND INTO EARLY NEXT WEEK...WITH ANOTHER SHOT OF COLD AIR COMING IN AROUND TUESDAY. MAY LOWER DAYTIME HIGHS SOMEWHAT FOR TUESDAY. NUMBERS AND STUFF TO FOLLOW SIX .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Mar 25, 6:44 AM CST, 1 hour 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
644 AM CST MON MAR 25 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM 3 NE WETUMKA OK .88 INCH HAIL
03/25/02 HUGHES NWS COOP OBSERVER
FMSpecial weather statement, Mar 25, 7:00 AM CST, 1 hour 9 minutes before
OKZ004>048-050>052-TXZ083>090-251800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CST MON MAR 25 2002 WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE QUICKLY NORTHEAST ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA THIS MORNING. MOST OF THE THUNDERSTORMS WILL BE SOUTH AND EAST OF I-44. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF DIMES OR SLIGHTLY LARGER. AS THE COLDER AIR DEEPENS THIS MORNING...THE CHANCES OF THUNDERSTORMS WILL DIMINISH. SIX
Local storm report, Mar 25, 7:06 AM CST, 1 hour 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
706 AM CST MON MAR 25 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0656 AM 15 S RINGLING OK 1.00 INCH HAIL
03/25/02 JEFFERSON PUBLIC REPORT
FMLocal storm report, Mar 25, 7:25 AM CST, 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
725 AM CST MON MAR 25 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 AM 3 W OVERBROOK OK 1.00 INCH HAIL
03/25/02 LOVE PUBLIC REPORT
FMLocal storm report, Mar 25, 7:44 AM CST, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 AM CST MON MAR 25 2002
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 AM 6 NW LEBANON OK 1.75 INCH HAIL
03/25/02 MARSHALL PUBLIC REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:49 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 26 min |
| Mar 24, 8:04 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 41 min |
| Mar 24, 8:13 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 17 min |
| Mar 24, 8:18 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 27 min |
| Mar 24, 8:36 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 24 min |
| Mar 24, 8:44 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 16 min |
| Mar 24, 8:59 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 16 min |
| Mar 24, 9:07 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 23 min |
| Mar 25, 12:21 AM CST | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 39 min |
| Mar 25, 6:47 AM CST | Severe Thunderstorm Warning | OUN | Jefferson | 28 min |
| Mar 25, 7:04 AM CST | Severe Thunderstorm Warning | OUN | Love | 26 min |
| Mar 25, 7:36 AM CST | Severe Thunderstorm Warning | OUN | Marshall | 24 min |
| Mar 25, 7:49 AM CST | Severe Thunderstorm Warning | OUN | Johnston | 31 min |
| Mar 25, 8:28 AM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 32 min |
| Mar 25, 9:01 AM CST | Severe Thunderstorm Warning | OUN | Carter, Johnston | 44 min |
| Mar 25, 9:43 AM CST | Severe Thunderstorm Warning | OUN | Coal, Johnston | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.